Alert archive / Tennessee / Areal Flood Warnings in 2015
Areal Flood Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this areal flood warning at Dec 25, 2015, 12:57 PM EST for Loudon County, McMinn County, Monroe County, Tennessee. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2015, 12:57 PM EST (17:57 UTC)
- Expired
- Dec 26, 2015, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Loudon County, TN, McMinn County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 1:48 PM EST | FLOOD | Tellico Plains, TN | WIDESPREAD FLOODING ACROSS THE COMMUNITY WITH SEVERAL ROADS AND INTERSECTIONS COVERED INCLUDING VETERANS MEMORIAL DRIVE AND SCOTT STREET. REPORT RECEIVED VIA PHOTOS AND REPORTS ON SOCIAL MEDIA. |
| Dec 25, 2:00 PM EST | FLOOD | Madisonville, TN | MANNIS AND CARSON ROADS CLOSED. MULTIPLE OTHER ROADS ACROSS THE COUNTY DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
503
WGUS44 KMRX 251757
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1257 PM EST FRI DEC 25 2015
TNC105-107-123-252100-
/O.NEW.KMRX.FA.W.0021.151225T1757Z-151225T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCMINN TN-LOUDON TN-MONROE TN-
1257 PM EST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLOOD WARNING FOR...
MCMINN COUNTY IN EAST TENNESSEE...
LOUDON COUNTY IN EAST TENNESSEE...
MONROE COUNTY IN EAST TENNESSEE...
* UNTIL 400 PM EST
* AT 1254 PM EST...MCMINN COUNTY LAW ENFORCEMENT REPORTED SEVERAL
ROADWAYS FLOODED. DUE TO THE MODERATE TO HEAVY RAIN...ADDITIONAL
FLOODING IS LIKELY ACROSS MCMINN...LOUDON...AND MONROE COUNTIES
THIS AFTERNOON. IN EXCESS OF TWO INCHES OF RAIN HAVE ALREADY
FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...LENOIR CITY...SWEETWATER...LOUDON...MADISONVILLE...
ETOWAH...CHARLESTON...ENGLEWOOD...VONORE...GREENBACK...
FRIENDSVILLE...TELLICO PLAINS...NIOTA...PHILADELPHIA...CALHOUN...
MOUNT VERNON...DENTVILLE...HILLSVIEW...CITICO BEACH AND BULLET
CREEK.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
&&
LAT...LON 3528 8449 3524 8470 3535 8486 3564 8463
3577 8439 3589 8433 3588 8428 3590 8428
3581 8417 3565 8413 3560 8418 3554 8409
3556 8400 3551 8401 3549 8394 3541 8402
3528 8405 3524 8413 3527 8423 3521 8429
$$
DH3 follow-up statements
452
WGUS44 KMRX 252053
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
353 PM EST FRI DEC 25 2015
TNC105-107-123-260300-
/O.EXT.KMRX.FA.W.0021.000000T0000Z-151226T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCMINN TN-LOUDON TN-MONROE TN-
353 PM EST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS EXTENDED THE
* FLOOD WARNING FOR...
MCMINN COUNTY IN EAST TENNESSEE...
LOUDON COUNTY IN EAST TENNESSEE...
MONROE COUNTY IN EAST TENNESSEE...
* UNTIL 1000 PM EST FRIDAY
* AT 347 PM EST...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL CAUSE
FLOODING. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN WITH SOME
LOCATIONS RECEIVING EVEN MORE. WHILE THE RAINFALL WILL SLOWLY
START TO DIMINISH IT WILL TAKE SOME TIME FOR RAINFALL TO DRAIN
AWAY FROM LOW LYING AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...LENOIR CITY...SWEETWATER...LOUDON...MADISONVILLE...
ETOWAH...CHARLESTON...ENGLEWOOD...VONORE...GREENBACK...
FRIENDSVILLE...TELLICO PLAINS...NIOTA...PHILADELPHIA...CALHOUN...
MOUNT VERNON...DENTVILLE...HILLSVIEW...CITICO BEACH AND BULLET
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3528 8449 3524 8470 3535 8486 3564 8463
3577 8439 3589 8433 3588 8428 3590 8428
3581 8417 3565 8413 3560 8418 3554 8409
3556 8400 3551 8401 3549 8394 3541 8402
3528 8405 3524 8413 3527 8423 3521 8429
$$
MOULTON808
WGUS84 KMRX 260049
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
749 PM EST FRI DEC 25 2015
TNC105-107-123-260300-
/O.CON.KMRX.FA.W.0021.000000T0000Z-151226T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCMINN TN-LOUDON TN-MONROE TN-
749 PM EST FRI DEC 25 2015
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY FOR
MCMINN...LOUDON AND MONROE COUNTIES...
AT 748 PM EST...LOCAL LAW ENFORCEMENT REPORTED FLOODING ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN WITH SOME
LOCATIONS RECEIVING EVEN MORE. WHILE THE RAINFALL WILL SLOWLY
DIMINISH IT WILL TAKE SOME TIME FOR WATER TO DRAIN AWAY FROM LOW
LYING AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...LENOIR CITY...SWEETWATER...LOUDON...MADISONVILLE...ETOWAH...
CHARLESTON...ENGLEWOOD...VONORE...GREENBACK...FRIENDSVILLE...TELLICO
PLAINS...NIOTA...PHILADELPHIA...CALHOUN...MOUNT VERNON...DENTVILLE...
HILLSVIEW...CITICO BEACH AND BULLET CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3528 8449 3524 8470 3535 8486 3564 8463
3577 8439 3589 8433 3588 8428 3590 8428
3581 8417 3565 8413 3560 8418 3554 8409
3556 8400 3551 8401 3549 8394 3541 8402
3528 8405 3524 8413 3527 8423 3521 8429
$$
MOULTON503
WGUS44 KMRX 260252
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
952 PM EST FRI DEC 25 2015
TNC105-107-123-260600-
/O.EXT.KMRX.FA.W.0021.000000T0000Z-151226T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCMINN TN-LOUDON TN-MONROE TN-
952 PM EST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS EXTENDED THE
* FLOOD WARNING FOR...
MCMINN COUNTY IN EAST TENNESSEE...
LOUDON COUNTY IN EAST TENNESSEE...
MONROE COUNTY IN EAST TENNESSEE...
* UNTIL 100 AM EST
* AT 951 PM EST...LOCAL LAW ENFORCEMENT REPORTED FLOODING ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN WITH
MANY LOCATIONS RECEIVING EVEN MORE. WHILE THE RAINFALL WILL SLOWLY
DIMINISH IT WILL TAKE SOME TIME FOR WATER TO DRAIN AWAY FROM LOW
LYING AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...LENOIR CITY...SWEETWATER...LOUDON...MADISONVILLE...
ETOWAH...CHARLESTON...ENGLEWOOD...VONORE...GREENBACK...
FRIENDSVILLE...TELLICO PLAINS...NIOTA...PHILADELPHIA...CALHOUN...
MOUNT VERNON...DENTVILLE...HILLSVIEW...CITICO BEACH AND BULLET
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3528 8449 3524 8470 3535 8486 3564 8463
3577 8439 3589 8433 3588 8428 3590 8428
3581 8417 3565 8413 3560 8418 3554 8409
3556 8400 3551 8401 3549 8394 3541 8402
3528 8405 3524 8413 3527 8423 3521 8429
$$
MOULTONWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this areal flood warning went out at Dec 25, 12:29 PM EST, 28 minutes earlier.
Area forecast discussion, Dec 25, 12:29 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1229 PM EST FRI DEC 25 2015
.AVIATION...VERY MOIST AIRMASS WILL REMAIN IN PLACE. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TODAY...AND SHOWERS SHOULD DIMINISH
IN COVERAGE TONIGHT. CONDITIONS LIKELY TO BE QUITE VARIABLE...AND
CONFIDENCE ON THE DETAILS IS LOW. WILL ONLY TAKE CONDITIONS AS LOW
AS MVFR/IFR IN THE TAFS...WITH SOME IMPROVEMENT LATE. LOWER
CONDITIONS CERTAINLY POSSIBLE.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH SATURDAY MORNING FOR CHEROKEE-CLAY.
TN...FLOOD WATCH THROUGH SATURDAY MORNING FOR ANDERSON-BLEDSOE-BLOUNT
SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-COCKE SMOKY
MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-HANCOCK-
HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-
MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST
COCKE-NORTHWEST GREENE-NORTHWEST MONROE-RHEA-ROANE-SCOTT TN-
SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WEST POLK.
VA...FLOOD WATCH THROUGH SATURDAY MORNING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&Hazardous weather outlook, Dec 25, 4:08 AM EST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 408 AM EST FRI DEC 25 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 408 AM EST FRI DEC 25 2015 /308 AM CST FRI DEC 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TODAY INTO TONIGHT WITH HEAVY RAINFALL. EXCESS RAINFALL WILL CAUSE FLOODING OF LOW LYING AREAS..RIVERS AND STREAMS. A FEW STORMS COULD BECOME STRONG TO SEVERE LATE THIS MORNING INTO THIS AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WITH ABUNDANT RECENT RAINFALL...THE GROUND WILL REMAIN NEAR SATURATED AS THE NEXT SYSTEM MOVES IN MONDAY INTO EARLY TUESDAY. THIS COULD LEAD TO ADDITIONAL LOCALIZED FLOODING AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE REGION. ADDITIONALLY...AN INCREASE IN WINDS WILL ACCOMPANY THIS SYSTEM AND STRONG...GUSTY WINDS CAN BE EXPECTED OVER HIGHER ELEVATIONS...MAINLY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE NEXT FEW DAYS.
In the hours before
Special weather statement, Dec 25, 10:41 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1041 AM EST FRI DEC 25 2015
TNZ081-084>086-098>102-251630-
MEIGS TN-BRADLEY TN-MARION TN-HAMILTON TN-NORTHWEST MONROE TN-
WEST POLK TN-SEQUATCHIE TN-EAST POLK TN-MCMINN TN-
1041 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR MEIGS...BRADLEY...MARION...
HAMILTON...NORTHWEST MONROE...WEST POLK...SEQUATCHIE...EAST POLK...
AND MCMINN COUNTIES UNTIL 1130 AM EST/1030 AM CST/...
AT 1040 AM EST /940 AM CST/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SODDY-DAISY TO
16 MILES SOUTHEAST OF JASPER...AND MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...ATHENS...MADISONVILLE...JASPER...BENTON...
SODDY-DAISY...SIGNAL MOUNTAIN...ETOWAH...WALDEN...LAKESITE...
WHITWELL...KIMBALL...CHARLESTON...RIDGESIDE...WILDWOOD LAKE...
FAIRMOUNT...SOUTH CLEVELAND...HARRISON AND EAST CLEVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3499 8571 3521 8559 3537 8525 3536 8523
3539 8520 3543 8505 3541 8501 3545 8497
3544 8492 3547 8489 3560 8433 3499 8453
TIME...MOT...LOC 1540Z 252DEG 50KT 3530 8511 3484 8551
SRSpecial weather statement, Dec 25, 10:45 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 AM EST FRI DEC 25 2015
TNZ067>069-071-085-086-251630-
ROANE TN-KNOX TN-NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-
MCMINN TN-
1045 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...KNOX...NW BLOUNT...LOUDON...
NORTHWEST MONROE...AND MCMINN COUNTIES UNTIL 1130 AM EST...
AT 1045 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KINGSTON TO NEAR
LOUDON TO NEAR ATHENS...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ATHENS...LENOIR CITY...ALCOA...KINGSTON...
SWEETWATER...ROCKWOOD...LOUDON...MADISONVILLE...FARRAGUT...
LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...MIDTOWN...FAIRVIEW...
HARRIMAN...ENGLEWOOD...VONORE AND GREENBACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3541 8480 3568 8461 3593 8464 3586 8419
3602 8403 3601 8388 3582 8380 3548 8408
3542 8416
TIME...MOT...LOC 1545Z 257DEG 38KT 3591 8447 3572 8444 3543 8467
SRSpecial weather statement, Dec 25, 11:12 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1112 AM EST FRI DEC 25 2015
TNZ013>016-036>039-069-070-073-251700-
KNOX TN-HAWKINS TN-NORTH SEVIER TN-JEFFERSON TN-CAMPBELL TN-
HAMBLEN TN-ANDERSON TN-CLAIBORNE TN-GRAINGER TN-UNION TN-HANCOCK TN-
1112 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR KNOX...HAWKINS...NORTH SEVIER...
JEFFERSON...CAMPBELL...HAMBLEN...ANDERSON...CLAIBORNE...GRAINGER...
UNION...AND HANCOCK COUNTIES UNTIL NOON EST...
AT 1111 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
HARROGATE-SHAWANEE TO NEAR PLAINVIEW TO NEAR LOUISVILLE...AND MOVING
EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MORRISTOWN...SEVIERVILLE...ALCOA...JEFFERSON CITY...
DANDRIDGE...MAYNARDVILLE...SNEEDVILLE...RUTLEDGE...FARRAGUT...NEW
TAZEWELL...BEAN STATION...TAZEWELL...WHITE PINE...PLAINVIEW...NEW
MARKET...RUSSELLVILLE...HARROGATE-SHAWANEE...STRAWBERRY PLAINS AND
HALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3627 8318 3593 8343 3587 8398 3588 8400
3588 8402 3587 8402 3586 8407 3585 8421
3589 8425 3620 8402 3656 8396 3659 8316
TIME...MOT...LOC 1611Z 262DEG 43KT 3655 8379 3621 8384 3590 8407
SRSpecial weather statement, Dec 25, 11:27 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1127 AM EST FRI DEC 25 2015
TNZ040-068>074-085>087-251715-
KNOX TN-SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN-
NORTHWEST COCKE TN-BLOUNT SMOKY MOUNTAINS TN-SOUTHEAST MONROE TN-
NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-MCMINN TN-
1127 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR KNOX...SEVIER SMOKY MOUNTAINS...
NORTH SEVIER...JEFFERSON...NORTHWEST COCKE...BLOUNT SMOKY
MOUNTAINS...SOUTHEAST MONROE...NW BLOUNT...LOUDON...NORTHWEST
MONROE...AND MCMINN COUNTIES UNTIL 1215 PM EST...
AT 1127 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF KNOXVILLE
TO EAGLETON VILLAGE TO 10 MILES EAST OF MADISONVILLE...AND MOVING
EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...SEVIERVILLE...ATHENS...ALCOA...NEWPORT...
MADISONVILLE...GATLINBURG...DANDRIDGE...PIGEON FORGE...LOUISVILLE...
ROCKFORD...EAGLETON VILLAGE...ENGLEWOOD...VONORE...GREENBACK...
FRIENDSVILLE...PITTMAN CENTER...TOWNSEND AND MOUNT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3539 8465 3580 8416 3595 8409 3604 8318
3589 8328 3558 8359 3557 8359 3556 8376
3552 8387 3541 8401 3540 8402
TIME...MOT...LOC 1627Z 256DEG 41KT 3598 8380 3578 8390 3551 8417
SRSpecial weather statement, Dec 25, 11:31 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1131 AM EST FRI DEC 25 2015
TNZ084>087-099>102-251715-
MEIGS TN-BRADLEY TN-HAMILTON TN-SOUTHEAST MONROE TN-
NORTHWEST MONROE TN-WEST POLK TN-EAST POLK TN-MCMINN TN-
1131 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR MEIGS...BRADLEY...HAMILTON...
SOUTHEAST MONROE...NORTHWEST MONROE...WEST POLK...EAST POLK...AND
MCMINN COUNTIES UNTIL 1215 PM EST...
AT 1131 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF CHARLESTON
TO NEAR CLEVELAND TO 13 MILES SOUTHEAST OF RIDGESIDE...AND MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...ATHENS...BENTON...DUCKTOWN...ETOWAH...CHARLESTON...EAST
CLEVELAND...WILDWOOD LAKE...SOUTH CLEVELAND...HARRISON...
COLLEGEDALE...ENGLEWOOD...TELLICO PLAINS...CALHOUN...MOUNT VERNON...
BIG SPRING...DENTVILLE...OOLTEWAH...HILLSVIEW AND CONASAUGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3499 8525 3517 8511 3543 8508 3541 8502
3543 8499 3543 8414 3526 8421 3522 8429
3513 8430 3499 8442
TIME...MOT...LOC 1631Z 265DEG 33KT 3540 8481 3521 8483 3493 8504
SRSpecial weather statement, Dec 25, 12:10 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1210 PM EST FRI DEC 25 2015
NCZ060-061-TNZ086-087-101-102-251800-
CHEROKEE NC-CLAY NC-SOUTHEAST MONROE TN-NORTHWEST MONROE TN-
WEST POLK TN-EAST POLK TN-
1210 PM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...CLAY...SOUTHEAST
MONROE...NORTHWEST MONROE...WEST POLK...AND EAST POLK COUNTIES UNTIL
100 PM EST...
AT 1209 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
MADISONVILLE TO 10 MILES SOUTHWEST OF DUCKTOWN...AND MOVING EAST AT
70 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ANDREWS...MURPHY...DUCKTOWN...HAYESVILLE...TELLICO PLAINS...TOPTON...
CITICO...SHOOTING CREEK...BRASSTOWN...MARBLE...TURTLETOWN...HIAWASSE
DAM...HOT HOUSE...BULLET CREEK...BIG FROG MOUNTAIN...ARCHVILLE...
COKER CREEK...UNAKA...VIOLET AND TUSQUITEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3499 8468 3531 8447 3533 8440 3541 8440
3541 8401 3540 8402 3537 8401 3531 8404
3523 8400 3522 8396 3526 8384 3526 8371
3523 8369 3520 8373 3515 8373 3516 8365
3501 8352 3500 8349
TIME...MOT...LOC 1709Z 258DEG 60KT 3535 8430 3496 8456
SRThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:34 PM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 4 days |
| Dec 25, 9:27 AM EST | Special Weather Statement | MRX | Bledsoe, Rhea | 33 min |
| Dec 25, 10:02 AM EST | River Flood Warning | MRX | Hamilton | 5 days |
| Dec 25, 10:05 AM EST | Special Weather Statement | MRX | Meigs, Rhea, Roane | 40 min |
| Dec 25, 10:24 AM EST | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 3 hr |
| Dec 25, 10:33 AM EST | Special Weather Statement | MRX | Anderson, Campbell | 42 min |
| Dec 25, 10:41 AM EST | Special Weather Statement | MRX | Bradley, Hamilton, McMinn, Marion, Polk | 49 min |
| Dec 25, 10:45 AM EST | Special Weather Statement | MRX | Blount, Knox, Loudon, McMinn, Monroe, Roane | 45 min |
| Dec 25, 10:49 AM EST | Flash Flood Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 3 hr |
| Dec 25, 11:12 AM EST | Special Weather Statement | MRX | Claiborne, Grainger, Hamblen, Hancock, Jefferson, Knox and 1 more | 48 min |
| Dec 25, 11:25 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Loudon, Morgan, Roane, Scott | 3 hr |
| Dec 25, 11:27 AM EST | Special Weather Statement | MRX | Blount, Monroe, Sevier | 48 min |
| Dec 25, 11:29 AM EST | Areal Flood Advisory | MRX | Bradley, McMinn, Monroe, Polk | 3 hr |
| Dec 25, 11:31 AM EST | Special Weather Statement | MRX | Bradley, McMinn, Polk | 44 min |
| Dec 25, 11:38 AM EST | Flash Flood Warning | MRX | Bradley, Hamilton, Polk | 3 hr |
| Dec 25, 12:01 PM EST | Areal Flood Advisory | MRX | Blount, Claiborne, Grainger, Hamblen, Hancock, Hawkins and 4 more | 3 hr |
| Dec 25, 12:10 PM EST | Special Weather Statement | MRX | Polk | 50 min |
| Dec 25, 12:16 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Morgan, Scott | 3 hr |
| Dec 25, 12:47 PM EST | Areal Flood Warning | MRX | Bledsoe, Meigs, Rhea, Roane | 12 hr |
| Dec 25, 1:31 PM EST | Areal Flood Warning | MRX | Anderson, Blount, Knox | 6 hr |
| Dec 25, 1:42 PM EST | Areal Flood Warning | MRX | Hamilton, Marion, Sequatchie | 15 hr |
| Dec 25, 2:01 PM EST | Areal Flood Advisory | MRX | Claiborne, Cocke, Grainger, Hamblen, Jefferson, Sevier and 1 more | 6 hr |
| Dec 25, 2:09 PM EST | Areal Flood Warning | MRX | Bradley, Polk | 12 hr |
| Dec 25, 3:15 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Morgan, Scott | 9 hr |
Nearby
Areal Flood Warnings in Tennessee, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.